MAUDE Adverse Event Report: K2M, INC. CAYMAN UNITED PLATE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. CAYMAN UNITED PLATE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 7902-90033
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cascadia lateral inserter broke at the tip outside the or.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
The device was visually inspected, one of the tips of the inserter are deformed slightly off-centered causing the tips to be splayed.Normal wear and tear is observed.The inserter is able to connect to plates but requires some force to lock on and is unable to release.Device history records were reviewed for this lot, no manufacturing issues were identified.Complaint history records were reviewed for this catalog number, no adverse trends were identified.The splayed tips are consistent with improper force being applied while the inserter is in a locked/closed position.This likely caused a localized force on one of the inserter tips leading to the failure.Cayman united plate inserters should be fully retracted to the unlocked position before attempting to connect with a plate.
 
Event or Problem Description

Brand Name
CAYMAN UNITED PLATE INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14470786
Report Number3004774118-2022-00204
Device Sequence Number4637716
Product Code OVD
UDI-Device Identifier10888857383708
UDI-Public10888857383708
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K172941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7902-90033
Device Catalogue Number7902-90033
Device Lot NumberJYYG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown